Alert archive / Mississippi / Tornado Warnings in 2019
Tornado Warning 69, NWS Jackson, MS
NWS Jackson, MS issued this tornado warning at May 9, 2019, 8:56 AM CDT for Concordia Parish, Tensas Parish, Louisiana; Adams County, Claiborne County, Jefferson County, Mississippi. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 9, 2019, 8:56 AM CDT (13:56 UTC)
- Expired
- May 9, 2019, 10:00 AM CDT
- In force
- 64 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Concordia Parish, LA, Tensas Parish, LA, Adams County, MS, Claiborne County, MS, Jefferson County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 137 km from the middle of the area, began a volume at 13:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 9, 8:09 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 1.9 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 398 J/kg
- Mixed-layer CIN
- -106 J/kg
- Mixed-layer LCL
- 535 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 415 m²/s²
- 0-3 km storm-relative helicity
- 535 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.0
The text
As transmitted.
077
WFUS54 KJAN 091356
TORJAN
LAC029-107-MSC001-021-063-091500-
/O.NEW.KJAN.TO.W.0069.190509T1356Z-190509T1500Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Jackson MS
856 AM CDT Thu May 9 2019
The National Weather Service in Jackson has issued a
* Tornado Warning for...
South central Tensas Parish in northeastern Louisiana...
Northeastern Concordia Parish in northeastern Louisiana...
Southwestern Claiborne County in southwestern Mississippi...
Western Jefferson County in southwestern Mississippi...
North central Adams County in southwestern Mississippi...
* Until 1000 AM CDT.
* At 856 AM CDT, a severe thunderstorm capable of producing a tornado
was located over Spokane, or near Ferriday, moving northeast at 50
mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Church Hill around 910 AM CDT.
Alcorn and Fayette around 925 AM CDT.
Lorman and Red Lick around 930 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3159 9146 3171 9152 3199 9108 3176 9089
TIME...MOT...LOC 1356Z 244DEG 43KT 3167 9145
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
JM4 follow-up statements
227
WWUS54 KJAN 091410
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
910 AM CDT Thu May 9 2019
LAC029-107-091419-
/O.CAN.KJAN.TO.W.0069.000000T0000Z-190509T1500Z/
Tensas LA-Concordia LA-
910 AM CDT Thu May 9 2019
...THE TORNADO WARNING FOR SOUTH CENTRAL TENSAS AND NORTHEASTERN
CONCORDIA PARISHES IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 200 PM CDT for
southwestern Mississippi.
LAT...LON 3175 9137 3175 9127 3176 9126 3177 9128
3176 9136 3178 9136 3184 9129 3182 9129
3181 9126 3183 9124 3185 9127 3199 9108
3176 9089 3163 9138 3169 9140 3171 9140
TIME...MOT...LOC 1409Z 244DEG 43KT 3174 9128
$$
MSC001-021-063-091500-
/O.CON.KJAN.TO.W.0069.000000T0000Z-190509T1500Z/
Claiborne MS-Jefferson MS-Adams MS-
910 AM CDT Thu May 9 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1000 AM CDT FOR
SOUTHWESTERN CLAIBORNE...NORTHWESTERN JEFFERSON AND NORTHERN ADAMS
COUNTIES...
At 909 AM CDT, a severe thunderstorm capable of producing a tornado
was located over Church Hill, or 14 miles northeast of Natchez,
moving northeast at 50 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Alcorn and Lorman around 925 AM CDT.
Red Lick around 930 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3175 9137 3175 9127 3176 9126 3177 9128
3176 9136 3178 9136 3184 9129 3182 9129
3181 9126 3183 9124 3185 9127 3199 9108
3176 9089 3163 9138 3169 9140 3171 9140
TIME...MOT...LOC 1409Z 244DEG 43KT 3174 9128
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
JM768
WWUS54 KJAN 091421
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
921 AM CDT Thu May 9 2019
MSC001-091431-
/O.CAN.KJAN.TO.W.0069.000000T0000Z-190509T1500Z/
Adams MS-
921 AM CDT Thu May 9 2019
...THE TORNADO WARNING FOR NORTHERN ADAMS COUNTY IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 200 PM CDT for
southwestern Mississippi.
LAT...LON 3184 9129 3182 9129 3181 9126 3183 9124
3185 9127 3199 9108 3176 9089 3166 9127
3167 9130 3170 9129 3175 9132 3175 9127
3176 9126 3177 9126 3177 9129 3176 9136
3178 9136
TIME...MOT...LOC 1421Z 244DEG 43KT 3180 9112
$$
MSC021-063-091500-
/O.CON.KJAN.TO.W.0069.000000T0000Z-190509T1500Z/
Claiborne MS-Jefferson MS-
921 AM CDT Thu May 9 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1000 AM CDT FOR
SOUTHWESTERN CLAIBORNE AND NORTHWESTERN JEFFERSON COUNTIES...
At 921 AM CDT, a severe thunderstorm capable of producing a tornado
was located near Lorman, or 23 miles northeast of Natchez, moving
northeast at 50 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Lorman around 925 AM CDT.
Red Lick around 930 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3184 9129 3182 9129 3181 9126 3183 9124
3185 9127 3199 9108 3176 9089 3166 9127
3167 9130 3170 9129 3175 9132 3175 9127
3176 9126 3177 9126 3177 9129 3176 9136
3178 9136
TIME...MOT...LOC 1421Z 244DEG 43KT 3180 9112
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
JM485
WWUS54 KJAN 091437
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
937 AM CDT Thu May 9 2019
MSC021-063-091500-
/O.CON.KJAN.TO.W.0069.000000T0000Z-190509T1500Z/
Claiborne MS-Jefferson MS-
937 AM CDT Thu May 9 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1000 AM CDT FOR
SOUTHWESTERN CLAIBORNE AND NORTH CENTRAL JEFFERSON COUNTIES...
At 936 AM CDT, a severe thunderstorm capable of producing a tornado
was located over Lorman, or 25 miles northeast of Natchez, moving
northeast at 15 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Lorman around 945 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3183 9118 3199 9108 3182 9094 3174 9106
3177 9113
TIME...MOT...LOC 1436Z 246DEG 15KT 3181 9108
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
JM332
WWUS54 KJAN 091452
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
952 AM CDT Thu May 9 2019
MSC021-063-091502-
/O.EXP.KJAN.TO.W.0069.000000T0000Z-190509T1500Z/
Claiborne MS-Jefferson MS-
952 AM CDT Thu May 9 2019
...THE TORNADO WARNING FOR SOUTHWESTERN CLAIBORNE AND NORTH CENTRAL
JEFFERSON COUNTIES WILL EXPIRE AT 1000 AM CDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
A Severe Thunderstorm Watch remains in effect until 200 PM CDT for
southwestern Mississippi.
LAT...LON 3183 9118 3199 9108 3182 9094 3174 9106
3177 9113
TIME...MOT...LOC 1452Z 244DEG 43KT 3189 9088
$$
JMWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at May 9, 7:43 AM CDT, 1 hour 13 minutes earlier.
Area forecast discussion, May 9, 7:43 AM CDT, 1 hour 13 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
743 AM CDT Thu May 9 2019
.UPDATE...
Updated for 12Z aviation discussion
&&
.AVIATION...
12Z TAF discussion:
Poor aviation weather is expected this forecast period due to
SHRA/TSRA moving across the area today and considerable amounts
of MVFR/IFR category ceilings in the very humid airmass. Sfc wind
mostly from the southeast to south will be gusty and variable at
times depending on influence from individual convective systems.
There may be an extended lull in the SHRA/TSRA activity overnight,
but low ceilings will continue to result in MVFR/IFR restrictions.
/EC/
&&
.DISCUSSION...
Today through Friday night:
The synoptic pattern governing the on-going flash flood/severe
weather scenario is fairly straight-forward with an amplified trough
to ridge pattern keeping persistent deep southwest flow over the
ArkLaMiss region, but as is often the case in May, mesoscale
influences are making for a complex and low confidence forecast in
terms of the details and specific hazardous weather impacts. And
that was certainly the case yesterday evening when the linear
convective system developed and impacted a larger area than
previously expected.
With that said, current thunderstorm activity lines up fairly well
with our previous expectations, and will continue with the idea that
this organizing convective system will steadily shift eastward
across the forecast area as we go through the day. With very rich
boundary layer moisture juxtaposed by fairly steep mid level lapse
rates, a very unstable airmass will exist ahead of the convective
system and this should support a continued severe weather threat for
today. Will continue to highlight a slight risk for severe storms in
the HWO/graphics with the main emphasis on damaging wind gusts as
low/mid level shear will not be great.
Expect flash flooding to remain a threat through the near term
forecast as considerable moisture transport (precipitable water
values near two inches, H850 theta-e ridge approaching 350K, and
surface dewpoints in the low/mid 70s) continues. Have expanded the
FFA to best reflect the near term trends combined with the worsening
antecedent conditions in the ArkLaMiss Delta region. Per
coordination with neighboring offices, have extended this watch
through Saturday, and it is possible some adjustments will be
necessary as we get a better idea of mesoscale influences and
additional storm development/evolution. For now will maintain
flood/severe threats for Friday/Fri night, but will keep specifics
general. /EC/
Saturday through Sunday: By Saturday morning, a quasi-stationary
front will remain extended from the TX Coast through the ArkLaMiss
Delta and into the TN Valley. Periodic mid/upper waves traversing
southwesterly upper flow will continue to kick off convection across
the region as they ride along the front. Model guidance is currently
indicating a coupled upper jet structure resulting in a surface low
developing and lifting along the front on Saturday. NAEFS output
suggests there will be anomalously high PW and mean WV transport
across much of the region during this period, particularly over the
western half of the area, meaning locally heavy rainfall will
continue to be a concern. For obvious reasons, this indicates the
flash flood threat will remain into the weekend, thus we'll maintain
the Flash Flood Watch into Saturday. We'll also continue to
highlight this threat in the HWO/graphical products. In addition,
with the surface low developing along the front and a strengthening
low level jet, there will be some potential for strong to severe
storms. As previous shifts have highlighted, the severe threat will
be largely driven by mesoscale processes which are impossible to
pinpoint at this stage in the forecast, so it will be difficult to
narrow down timing/location details until closer to Saturday. Still,
we will broadbrush a marginal severe risk, as outlooked by SPC, in
the HWO/graphics.
By Saturday night the front will begin to slowly push across the
area as the upper low pivots eastward toward the Atlantic coast.
Periods of showers and thunderstorms will continue through the day
Sunday, with the front expected to clear the forecast area by the
evening hours. There will again be some potential for more potent
convection on Sunday, but at this range confidence in a particular
area or threats is way too low to highlight in the HWO/graphics.
Monday through Wednesday: A reprieve from the prolonged wet pattern
is in the offing for early next week as a surface ridge builds
across the MS River Valley and shortwave mid/upper ridging
increases. Rain chances may trend back upward over the latter half
of the week, however, as upper troughiness returns to the region.
/DL/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 78 66 79 65 / 84 61 90 63
Meridian 81 66 81 65 / 84 58 89 54
Vicksburg 79 67 76 65 / 92 65 88 64
Hattiesburg 84 67 82 66 / 84 65 90 33
Natchez 78 67 78 65 / 82 74 93 62
Greenville 80 66 72 63 / 92 49 76 65
Greenwood 79 66 76 64 / 92 47 80 68
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Flash Flood Watch through Saturday evening for MSZ018-019-025-
034-035-040-041.
LA...Flash Flood Watch through Saturday evening for LAZ007>009-015-
016-023>026.
AR...Flash Flood Watch through Saturday evening for ARZ074-075.
&&Hazardous weather outlook, May 9, 7:07 AM CDT, 1 hour 49 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 707 AM CDT Thu May 9 2019 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>029-032- 034>037-040>042-047-053-059>061-101215- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Choctaw- Washington-Humphreys-Holmes-Attala-Issaquena-Sharkey-Yazoo-Warren- Claiborne-Jefferson-Adams-Franklin MS- 707 AM CDT Thu May 9 2019 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, northwest Mississippi, southwest Mississippi, and west central Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Slight TIMING...Today through Tonight FLOODING THREAT...Elevated TIMING...Today through Tonight A slight risk for severe storms and an elevated flooding threat continues through today and possibly into tonight. (https://www.weather.gov/images/jan/graphicast/1.png) (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Friday through Wednesday The threat for additional severe weather and flooding will continue from Friday into the weekend. (https://www.weather.gov/images/jan/graphicast/2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today through Saturday night. MSZ030-031-033-038-039-043>046-048>052-054>058-062>066-072>074- 101215- Clay-Lowndes-Oktibbeha-Winston-Noxubee-Madison MS-Leake-Neshoba- Kemper-Hinds-Rankin-Scott-Newton-Lauderdale-Copiah-Simpson-Smith- Jasper-Clarke-Lincoln-Lawrence-Jefferson Davis-Covington-Jones- Marion-Lamar-Forrest- 707 AM CDT Thu May 9 2019 This hazardous weather outlook is for portions of central Mississippi, east central Mississippi, northeast Mississippi, south central Mississippi, and southeast Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Slight TIMING...Today through Tonight FLOODING THREAT...Limited TIMING...Today through Tonight A slight risk for severe storms and a limited flooding threat continues through today and possibly into tonight. (https://www.weather.gov/images/jan/graphicast/1.png) (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Friday through Wednesday The threat for additional severe weather and flooding will continue from Friday into the weekend. (https://www.weather.gov/images/jan/graphicast/2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today through Saturday night. 21 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms are expected. Moderate...Severe storms expected with significant severe weather possible. Enhanced...Severe storms expected. Slight...Severe storms possible. Marginal...Isolated severe storms possible. *FLOODING* Extreme...Confident in significant flooding. Significant...Significant flooding possible. Elevated...Confident in flooding. Limited...Flooding possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/ ...ADDITIONAL URLS FOR FLOODING ISSUES... Current Watches and Warnings... https://www.weather.gov/jan/safe_HeavyRain Observed Precipitation Images... https://www.weather.gov/jan/precipmaps River Forecast Center... https://www.weather.gov/lmrfc/ Significant River Flood Outlook... https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html Day 1 through 3 Excessive Rainfall... https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml Excessive Rainfall Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpferd.html Day 1 through 7 QPF... https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml QPF Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html
In the hours before
Local storm report, May 9, 8:23 AM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
823 AM CDT THU MAY 9 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 AM FLASH FLOOD 1 SSW HARDY 33.86N 89.83W
05/09/2019 GRENADA MS TRAINED SPOTTER
MEASURED RAINFALL TOTAL UPDATED TO OVER 3.5
INCHES. A CREEK WAS OUT OF ITS BANKS AND HAS
FLOODED OVER BRIDGE ON WILBOURN ROAD. WATER
WAS NEARING SEVERAL HOUSES.
&&
NFLocal storm report, May 9, 8:28 AM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
828 AM CDT THU MAY 9 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 AM FLASH FLOOD EUDORA 33.12N 91.26W
05/09/2019 CHICOT AR CO-OP OBSERVER
24-HOUR RAINFALL TOTAL OF 5.36 INCHES. MANY
ROADS WERE FLOODED AND SEVERAL HOMES WERE
BEGINNING TO FLOOD.
&&
NFLocal storm report, May 9, 8:35 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
835 AM CDT THU MAY 9 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 AM FLASH FLOOD DERMOTT 33.53N 91.44W
05/09/2019 CHICOT AR EMERGENCY MNGR
WIDESPREAD FLOODING IN DERMOTT. ONE FAMILY
WAS BEING RESCUED FROM A FLOODED HOME ALONG
FREEMAN STREET.
&&
NFSpecial weather statement, May 9, 8:39 AM CDT, 17 minutes before
Special Weather Statement
National Weather Service Jackson MS
839 AM CDT Thu May 9 2019
MSZ030-031-033-038-039-091415-
Lowndes MS-Oktibbeha MS-Winston MS-Noxubee MS-Clay MS-
839 AM CDT Thu May 9 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN NOXUBEE...EASTERN
OKTIBBEHA...NORTHEASTERN WINSTON...EASTERN CLAY AND LOWNDES COUNTIES
UNTIL 915 AM CDT...
At 839 AM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from Pala Alto to Craig Springs. Movement was
east at 55 mph.
Dime size hail and wind gusts up to 50 mph will be possible with
these storms.
Strong thunderstorms will be near...
West Point and Pala Alto around 845 AM CDT.
Sessums around 855 AM CDT.
Crawford and Kolola Springs around 900 AM CDT.
Caledonia and Bent Oak around 905 AM CDT.
Columbus around 915 AM CDT.
Other locations impacted by these storms include Artesia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
A Severe Thunderstorm Watch remains in effect until 200 PM CDT for
east central Mississippi.
LAT...LON 3316 8832 3321 8901 3381 8876 3381 8872
3368 8872 3368 8850 3367 8849 3366 8852
3365 8851 3366 8850 3366 8846 3368 8843
3367 8842 3369 8839 3369 8837 3372 8833
3374 8833 3374 8825
TIME...MOT...LOC 1339Z 252DEG 47KT 3367 8875 3330 8892
JMLocal storm report, May 9, 8:43 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
843 AM CDT THU MAY 9 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM FLASH FLOOD 6 N OAK RIDGE 32.57N 90.70W
05/09/2019 WARREN MS STORM CHASER
PORTIONS OF MS HIGHWAY 3 BETWEEN WARREN
COUNTY AND YAZOO COUNTY WERE FLOODED.
&&
NFLocal storm report, May 9, 8:45 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
845 AM CDT THU MAY 9 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM FLASH FLOOD 1 SSW SATARTIA 32.65N 90.55W
05/09/2019 YAZOO MS STORM CHASER
PORTIONS OF MS HIGHWAY 3 BETWEEN WARREN
COUNTY AND YAZOO COUNTY WERE FLOODED. A
SEMI-TRUCK WAS JACKKNIFED NEAR SATARTIA
WHERE AN ESTIMATED 4 TO 6 INCHES OF WATER
WAS COVERING THE ROAD.
&&
NFThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 7:02 PM CDT | Severe Thunderstorm Warning | JAN | East Carroll, Madison, Tensas, West Carroll | 73 min |
| May 8, 7:08 PM CDT | Tornado Warning | JAN | East Carroll, West Carroll | 45 min |
| May 8, 7:10 PM CDT | Severe Thunderstorm Warning | JAN | Concordia, Tensas | 65 min |
| May 8, 7:14 PM CDT | Severe Thunderstorm Warning | JAN | East Carroll, West Carroll | 61 min |
| May 9, 1:41 AM CDT | Special Weather Statement | JAN | Morehouse | 49 min |
| May 9, 3:20 AM CDT | Special Weather Statement | JAN | Morehouse | 40 min |
| May 9, 4:31 AM CDT | Flash Flood Warning | JAN | Morehouse | 4 hr |
| May 9, 5:51 AM CDT | Special Weather Statement | JAN | Franklin, Richland | 24 min |
| May 9, 6:41 AM CDT | Severe Thunderstorm Warning | JAN | Catahoula, Franklin, Tensas | 64 min |
| May 9, 7:05 AM CDT | Severe Thunderstorm Warning | JAN | Franklin, Madison | 40 min |
| May 9, 7:15 AM CDT | Severe Thunderstorm Warning | JAN | Tensas | 30 min |
| May 9, 7:35 AM CDT | Severe Thunderstorm Warning | JAN | Madison | 55 min |
| May 9, 7:48 AM CDT | Flash Flood Warning | JAN | Catahoula, Franklin, Madison, Tensas | 117 min |
| May 9, 9:08 AM CDT | Severe Thunderstorm Warning | JAN | Tensas | 67 min |
| May 9, 11:27 AM CDT | River Flood Warning | JAN | Tensas | 18 days |
| May 9, 11:36 AM CDT | River Flood Warning | JAN | Avoyelles, Catahoula, Concordia | 25 days |
| May 8, 7:30 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Issaquena, Sharkey, Warren | 75 min |
| May 8, 7:34 PM CDT | Severe Thunderstorm Warning | JAN | Adams, Claiborne, Franklin, Jefferson | 71 min |
| May 8, 7:41 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Sharkey, Washington | 54 min |
| May 8, 8:11 PM CDT | Severe Thunderstorm Warning | JAN | Holmes, Humphreys, Leflore, Sunflower | 79 min |
| May 8, 8:18 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison, Rankin, Yazoo | 72 min |
| May 8, 8:27 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Lincoln | 48 min |
| May 8, 8:56 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Holmes, Montgomery | 79 min |
| May 8, 9:28 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison, Rankin, Yazoo | 50 min |
| May 8, 9:45 PM CDT | Severe Thunderstorm Warning | JAN | Choctaw, Montgomery, Webster | 75 min |
| May 8, 9:55 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Leake | 55 min |
| May 9, 12:09 AM CDT | Special Weather Statement | JAN | Jefferson Davis, Lawrence | 51 min |
| May 9, 12:50 AM CDT | Special Weather Statement | JAN | Covington | 40 min |
| May 9, 3:59 AM CDT | Special Weather Statement | JAN | Washington | 31 min |
| May 9, 4:33 AM CDT | Special Weather Statement | JAN | Sunflower | 27 min |
| May 9, 5:16 AM CDT | Flash Flood Warning | JAN | Bolivar, Leflore, Sunflower | 5 hr |
| May 9, 6:09 AM CDT | Special Weather Statement | JAN | Humphreys | 36 min |
| May 9, 6:34 AM CDT | Flash Flood Warning | JAN | Carroll, Grenada, Montgomery | 3 hr |
| May 9, 6:39 AM CDT | Special Weather Statement | JAN | Carroll, Holmes | 51 min |
| May 9, 7:19 AM CDT | Special Weather Statement | JAN | Attala, Montgomery, Webster | 41 min |
| May 9, 7:27 AM CDT | Special Weather Statement | JAN | Madison, Yazoo | 48 min |
| May 9, 7:32 AM CDT | Severe Thunderstorm Warning | JAN | Attala, Holmes, Madison, Yazoo | 58 min |
| May 9, 8:01 AM CDT | Flash Flood Warning | JAN | Holmes, Humphreys, Issaquena, Sharkey, Washington, Yazoo | 119 min |
| May 9, 8:05 AM CDT | Severe Thunderstorm Warning | JAN | Leake, Madison, Neshoba, Rankin, Scott | 55 min |
| May 9, 8:22 AM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison, Rankin, Scott, Smith | 53 min |
| May 9, 8:34 AM CDT | Severe Thunderstorm Warning | JAN | Madison, Rankin | 26 min |
| May 9, 8:39 AM CDT | Special Weather Statement | JAN | Clay, Lowndes, Oktibbeha | 36 min |
| May 9, 8:43 AM CDT | Tornado Warning | JAN | Hinds, Madison, Rankin | 19 min |
| May 9, 9:04 AM CDT | Severe Thunderstorm Warning | JAN | Leake, Madison, Rankin, Scott, Smith | 56 min |
| May 9, 9:12 AM CDT | Flash Flood Warning | JAN | Hinds, Madison, Rankin | 2 hr |
| May 9, 10:26 AM CDT | Flash Flood Warning | JAN | Hinds, Madison, Rankin | 49 min |
| May 9, 10:29 AM CDT | River Flood Warning | JAN | Neshoba | 7 days |
| May 9, 10:37 AM CDT | Severe Thunderstorm Warning | JAN | Rankin, Scott, Simpson, Smith | 68 min |
| May 9, 11:10 AM CDT | Flash Flood Warning | JAN | Scott, Smith | 90 min |
| May 9, 11:27 AM CDT | Tornado Warning | JAN | Lawrence, Lincoln | 36 min |
| May 9, 11:32 AM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence | 58 min |
| May 9, 11:49 AM CDT | River Flood Warning | JAN | Madison, Yazoo | 21 days |
| May 9, 11:49 AM CDT | River Flood Warning | JAN | Hinds, Warren | 14 days |
| May 9, 11:57 AM CDT | Flash Flood Warning | JAN | Clarke, Jasper, Lauderdale, Newton | 96 min |
| May 9, 12:27 PM CDT | Severe Thunderstorm Warning | JAN | Clarke, Jasper, Jones, Lauderdale, Smith | 48 min |
| May 9, 12:32 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Forrest, Jefferson Davis, Jones, Lamar, Marion | 58 min |
| May 9, 1:26 PM CDT | Severe Thunderstorm Warning | JAN | Forrest, Jones, Lamar | 64 min |
| May 9, 1:38 PM CDT | Special Weather Statement | JAN | Lamar | 37 min |
| May 9, 2:38 PM CDT | River Flood Warning | JAN | Leake | 9 days |
| May 9, 2:38 PM CDT | River Flood Warning | JAN | Leake | 6 days |
| May 9, 2:40 PM CDT | River Flood Warning | JAN | Copiah, Simpson | 10 days |
| May 9, 2:40 PM CDT | River Flood Warning | JAN | Lawrence | 12 days |
| May 9, 2:40 PM CDT | River Flood Warning | JAN | Marion | 11 days |
| May 9, 3:02 PM CDT | Special Weather Statement | JAN | Forrest | 28 min |
| May 9, 3:18 PM CDT | River Flood Warning | JAN | Noxubee | 4 days |
Nearby
Tornado Warnings in Mississippi, 2019Tornado Warnings in Louisiana, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.